DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20205132

DRESS syndrome due to clobazam: a case report

M. Faraz Qureshi, A. N. Dattatari

Abstract


Drug rash (or reaction) with eosinophilia and systemic symptoms (DRESS) is a potentially life-threatening hypersensitivity reaction to drugs characterized by rash, fever, lymphadenopathy, hematologic abnormalities, and involvement of internal organs. Initially coined in 1996, the term is used to refer to an idiosyncratic reaction to several drugs, the most common of which are carbamazepine, allopurinol, sulfasalazine, and phenobarbital. We report the case of DRESS related to clobazam in a 38-year-old female with a history of a complex seizure disorder.


Keywords


Clobazam, DRESS syndrome, Epilepsy, Rash

Full Text:

PDF

References


Adler NR, Aung AK, Ergen EN, Trubiano J, Goh MS, Phillips EJ. Recent advances in the understanding of severe cutaneous adverse reactions. Bri J Dermatol. 2017;177(5):1234-47.

Bocquet H, Bagot M, Roujeau JC. Drug induced pseudolymphoma and drug hypersensitivity syndrome (Drug rash with eosinophilia and systemic symptoms: DRESS). Semin Cutan Med Surg. 1996;15:250-7.

Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Speirs C et al. The Dress syndrome: a literature review. Am J Med. 2011;124(7):588-97.

Choudhary S, Mcleod M, Torchia D, Romanelli P. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. J Clin Aesthet Dermatol. 2013;6:31-7.

Seth D, Kamat D, Montejo J. DRESS syndrome: a practical approach for primary care practitioners. Clin Pediatr (Phila). 2008;47:947-52.

Wolfson AR, Zhou L, Li Y, Phadke NA, Chow OA, Blumenthal KG. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome identified in the electronic health record allergy module. J Allergy Clin Immunol Pract. 2019;7:633-40.

Besli GE, Yldrm S, Ylmaz K, Yuksel E. Drug reaction with eosinophilia and systemic symptoms syndrome or hematologic malignancy? A case report of a 4-year-old boy. Pediatr Emerg Care. 2017;33:494-6.

Marcus N, Smuel K, Almog M, Prais D, Straussberg R, Landau D et al. Successful intravenous immunoglobulin treatment in pediatric severe DRESS syndrome. J Allergy Clin Immunol Pr. 2018;6:1238-42.

Eshki M, Allanore L, Musette P, Milpied B, Grange A, Guillaume JC et al. Twelve year analysis of severe cases of drug reaction with eosinophilia and systemic symptoms: a cause of unpredictable multiorgan failure. Arch Dermatol. 2009;145(1):67-72.

Tas S, Simonart T. Drug rash with eosinophilia and systemic symptoms (DRESS syndrome). Acta Clin Belg. 1999;54:197-200.

Kano Y, Ishida T, Hirahara K, Shishara T. Visceral involvements and long term sequelae in drug induced hypersensitivity syndrome. Med Clin North Am. 2010;94:743-59.

Husain Z, Reddy BY, Schwartz RA. Dress syndrome part 1 - clinical perspective. J Am Acad Dermatol. 2013;68:693.

Pannu A, Saroch A. Diagnostic criteria for drug rash and eosinophilia with systemic symptoms. J Fam Med Prim Care. 2017;6:693-4.

Ichai P, Laurent-Bellne A, Saliba F, Moreau D, Besch C, Francoz C et al. Acute liver failure/injury related to drug reaction with eosinophilia and systemic symptoms: outcome and prognostic factors. Transplantation. 2017;101(8):1830-7.